So, Monday I received my first of series of infusions for my bones called Zometa. Apparently this drug needs to be administered every 6 months for the next 5 years because the of my recent hysterectomy, chemotherapy, and being on Femera. All of which reduce estrogen in your body which is great since my BC was ER positive. But not so great for your bones. All of these things can reduce your bone density and increase your chance of developing osteoporosis. Nooooo thank you I like my bones in one piece!
Prior to receiving my infusion I discussed with my doctor all my recent allergies I have been having. So we decided on a cocktail (sadly not a martini), of Benadryl and steroids prior to the infusion just as a precaution. Within minutes of receiving the Benadryl I felt very loopy( not such a bad feeling after it taking about 15 mins and several stabs at my veins to get an IV started lol). I have extremely bad veins,so it is par for the course when I need a IV or blood drawn. Three sticks is a charm! LoL
I’m not gonna lie, but it was a little strange being back in the infusion suite. But I gotta do what I gotta do to keep myself healthy from now on. For once in the infusion suite I was the old kid on the block and had experience unfortunately of already undergoing my chemo. I did speak to a woman who is there for her second treatment and try to encourage her to hang in there that she would definitely get through all this, just as I have and will continue to do.
Now they did warn me that I could have some flu like symptoms and joint pain. Boy they were NOT kidding!!!! Hello some joint pain??? The pain is in my hips,upper thighs, feet and hands and is unbearable. Also a thumping headache to boot. Oh and i cant forget to mention the nausea started at 3am last night. And a thirst i cant quench, did someone mention a cocktail before lol??? (Sorry about the little bitch fest but it feels great to get it off chest, or at least what is left of it lol)
I called my doctor’s first thing when I woke and they give me a narcotic to help take the edge off the pain and some Pepto to calm my stomach both seem to be helping for now.
I feel like as my journey with BC goes on I have developed a sensitivity to more and more medications. This is what has me so confused why is this happening. Has the chemo changed the physiology of my body? Is it me or has this happened to anyone else???